News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Gynecology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Gynecology Answers List

Forum Name: Gynecology

Question: BROWN AND RED LONG-TERM DISCHARGE ON PILL


 LelaKSM - Thu Jan 03, 2008 4:16 pm

Hi,
I am a 19-year-old female and I have been taking Loestrin 24 Fe for about two years with no problems: no spotting, no irregular periods, minor cramps, and my period has only ever lasted three or four, at most, five days, always during the designated time.
However, on Dec. 25, in the middle of my pack I started spotting, at first I thought it was oil because it was clear, and I had just taken some flaxseed oil vitamin supplements, so I ignored it. Then, the next morning I began cramping, and I realized that what appeared to be my period was coming. This bleeding is sometimes brown, dark brown, dark red, or redular red.
But the thing is, even when I took a two-month haitus from the pill from mid-August to mid-October, my period was never longer than 6 days, and it always tapered off the last two or three days.
This spotting or whatever it is has been going on now for 9 days with no sign of tapering off. This morning (Jan 3) I thought it was over since it had been so long and through the whole morning there had been only a few brown spots, but then around 1, all red blood started coming down heavy.
What is the problem?
 Theresa Jones, RN - Sun Jan 06, 2008 1:57 pm

User avatar Hi LelaKSM,
In some women after a period of time, birth control dosage adjustment is necessary. As age changes so do the hormone levels. There are other conditions that may produce symptoms such as fibroids, miscarriage, etc., not meant to imply that this is the cause in your case and are just examples. I would suggest that you contact your physician for an evaluation to assure there is not an underlying disorder.
Sincerely,
Theresa Jones, RN

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here